MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404282
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 12/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the implantation of an inflatable penile prosthesis (ipp), the pump adhered to the skin and the cylinder could not be fully inflated.Upon revision, it was determined that the patient needed to have the ipp removed and replaced with a new one.Due to the replacement surgery, it was necessary to prolong the patient's hospitalization to prevent an infection.No further patient complications were reported.
 
Event or Problem Description
It was reported that after the implantation of an inflatable penile prosthesis (ipp), the pump adhered to the skin and the cylinder could not be fully inflated.Upon revision, it was determined that the patient needed to have the ipp removed and replaced with a new one because the pump stayed flat.Due to the replacement surgery, it was necessary to prolong the patient's hospitalization to prevent an infection.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.Both cylinders were microscopically, and leak tested.Microscope examination revealed that the first cylinder had a hole in the proximal end of the cylinder from sharp instrument.First cylinder had wear at fold in the proximal end and distal end of the cylinder.First cylinder had a leak from sharp instrument in the proximal end of the cylinder.Microscope examination revealed that the second cylinder had wear at fold in the proximal end, middle, and distal end of the cylinder.The second cylinder passed the leakage test.The pump was microscopically inspected, leak and functionally tested.The pump passed the microscope examination, leakage and functional test.Both rear tip extenders (rte) were visually inspected.Both rtes passed visual inspection.No damage or abnormalities were found.Based on the information available and analysis results, the investigation conclusion code of known inherent risk of device was chosen as the allegation related to adhesions which is addressed in the labeling and risk documentation.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21150050
Report Number2124215-2024-83940
Device Sequence Number15864440
Product Code JCW
UDI-Device Identifier00878953003856
UDI-Public00878953003856
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404282
Device Catalogue Number72404282
Device Lot Number1100585704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/23/2025
03/04/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/13/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale
Patient Weight70 KG